Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 107, NWS Wilmington, NC

June 22, 2000Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2000, 4:55 PM EDT for Bladen County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 4:55 PM EDT (20:55 UTC)
Expired
Jun 22, 2000, 6:00 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:18 PM EDTThunderstorm Wind 55 EBladenboro, NCLaw enforcement reported a large tree down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS52 KILM 222058
SVRILM
NCC017-222200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS OVER TAR     
  HEEL TO BUTTERS. THE STORMS ARE MOVING EAST NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   DUBLIN AT 500 PM EDT
   BLADENBORO 505 PM EDT
   CLARKTON AT 515 PM EDT
   ELIZABETHTOWN AT 519 PM EDT
   AMMON AT 520 PM EDT
   COUNCIL AT 530 PM EDT
   WHITE LAKE AT 530 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

DCH
$$

LAT...LON 3482 7889 3468 7881 3449 7885 3439 7840
          3445 7821 3484 7848

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:08 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 22, 2:08 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
208 PM EDT THU JUN 22 2000

LINE OF TSTMS GETTING BETTER ORGANIZED ACROSS CENTRAL SC AND MOVING
TOWARDS SWRN SECTIONS OF THE CWA. AXIS OF STRONGEST INSTABILITY LIES
ACROSS INLAND COUNTIES WHERE MORE SOLAR HEATING HAS BEEN
RECEIVED...ALLOWING LIS TO REACH -7 TO -8 AS OF 17Z. 500 MB TEMPS
OF -8C AND FZL OF 14K FT WILL LIMIT THE THREAT OF EXCEEDINGLY LARGE
HAIL...HOWEVER HAIL TO 1 INCH AND DAMAGING WINDS ARE THE PRIMARY
CONCERN. PRECIPITABLE H20 UPWARDS OF TWO INCHES WILL ALLOW THE
STORMS TO PRODUCE LOCALLY HEAVY DOWNPOURS. THE S/WV HELPING TO SPAWN
THIS ACTIVITY WILL PUSH TO THE COAST OVERNIGHT. POPS WILL BE
ADJUSTED AS NEEDED FOR OVERNIGHT PERIOD DEPENDING ON HOW THE AFTN
EVOLVES. MODELS IN DISAGREEMENT ON HOW FAR EAST THE SFC TROF WILL
MAKE IT. EXPECT IT WILL MAKE IT INTO THE WRN CWA BUT HAVE DOUBTS
ABOUT IT REACHING THE COAST. WRN COUNTIES DRY OUT EARLY FRI IN NW
FLOW BUT DEEPER MOISTURE LINGERS JUST OFF THE COAST. H5 TROF WEAKENS
OVER THE EAST COAST FRI NIGHT BUT SHEAR AXIS WILL REMAIN JUST
OFFSHORE INTO SAT. ANY CONVECTION SAT SHOULD REMAIN ISOLATED IN DRIER
AMS.

1000-850 MB THKNS WILL BE ON THE RISE FRI BEFORE FALLING OFF A
LITTLE SAT. TEMPS SHOULD EASLIY REACH 90 OR ABOVE FRI...A FEW
DEGREES COOLER SAT. MINS GENERALLY LOWER AND MID 70S.

CWF...WILL CONTINUE WITH FCST JUST BELOW SCA CONDITIONS AS LATEST
BUOY OBS INDICATE THIS IS THE CASE. DONT EXPECT THE FRONT TO PUSH
OFFSHORE SO WILL KEEP WINDS SW THRU SAT.

PRELIM CCF:
ILM BB 076/092 074/090 074 33721
FLO BU 075/095 073/092 073 33811
MYR BB 076/089 074/087 074 33721

.ILM...NONE.

MORGAN

In the hours before

Local storm report, Jun 22, 4:29 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
429 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    BENNETTSVILLE             SC   WIND DAMAGE
06/22/00   MARLBORO                       911 CENTER REPORTED TWO
                                          TREES DOWN

CRM

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:41 PM EDTSevere Thunderstorm WarningILMRobeson60 min
Jun 22, 4:40 PM EDTSevere Thunderstorm WarningILMRobeson50 min
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningILMColumbus60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.